Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

July 21, 2012Sampson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 21, 2012, 1:13 AM EDT for Sampson County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 1:13 AM EDT (05:13 UTC)
Expired
Jul 21, 2012, 2:00 AM EDT
In force
47 min
Issued by
NWS Raleigh, NC

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2123 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WWUS82 KRAH 210513
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT SAT JUL 21 2012

NCZ089-210600-
SAMPSON-
113 AM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 200
AM EDT...

AT 112 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEBORO...OR ABOUT 11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 35
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLINTON...AND 
INTERSTATE 40 BETWEEN EXITS 341 AND 355.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED 
ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID 
HYDROPLANING...ESPECIALLY ON INTERSTATE 40 BETWEEN EXITS 341 AND 355.

&&

LAT...LON 3474 7839 3484 7850 3486 7850 3490 7854
      3491 7854 3499 7864 3527 7837 3529 7831
      3522 7824 3520 7816 3509 7817 3505 7815
      3489 7815
TIME...MOT...LOC 0512Z 236DEG 29KT 3497 7849

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:48 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 20, 10:48 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT FRI JUL 20 2012

.SYNOPSIS...
A WEAK FRONT APPROACHING FROM THE NORTH WILL HOLD NEAR THE VIRGINIA
NORTH CAROLINA BORDER THROUGH SATURDAY BEFORE DISSIPATING. THIS WILL
LEAVE A WARM AND HUMID AIR MASS OVER NORTH CAROLINA THROUGH TUESDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 1010 PM FRIDAY...

AT LEAST A COUPLE OF MCV/S FROM THURSDAYS LARGE TN VALLEY MCS -- ONE
OVER SE VA AND THE OTHER OVER THE SOUTHERN NC PIEDMONT -- CONTINUE
TO BE THE PRIMARY FORCING MECHANISMS FOR NOW ONLY WEAK CONVECTION
OVER VA/NC AT PRESENT. MEANWHILE THE PREVIOUSLY NOTED H7
SHEAR/TROUGH AXIS OVER THE COASTAL PLAIN AS RECENTLY AS 00Z...PER
RAOB DATA...HAS LOST IDENTITY ACCORDING TO RECENT REGIONAL VWP DATA.
THE NC SOUTHERN PIEDMONT MCV WILL CONTINUE TO FOCUS SHOWERS AND
ISOLATED THUNDER AMIDST A DEEPLY MOIST AND WEAKLY UNSTABLE
ENVIRONMENT OVER CENTRAL NC...PARTICULARLY OVER THE SANDHILLS AND
SOUTHERN-CENTRAL COASTAL PLAIN WHERE THIS UPLIFT SHOULD BE STRONGEST
ALONG THE TRACK OF THE MCV WHICH IS EMBEDDED IN WSW STEERING FLOW.
ONCE THIS ASSOCIATED CONVECTION CLEARS THE RAH CWFA THROUGH AROUND 2
AM...THE OVERNIGHT SHOULD BE MAINLY UNEVENTFUL. NONETHELESS...THE
SHARPENING AND APPROACH OF AN UPPER LEVEL TROUGH ANALYZED AT H25 AND
EVIDENT ON WATER VAPOR IMAGERY OVER THE OH/TN VALLEYS...ACTING UPON
THE AFOREMENTIONED DEEPLY MOIST AND WEAKLY UNSTABLE ENVIRONMENT...
WARRANTS A SLIGHT CHANCE OF A SHOWER OR STORM DURING THE OVERNIGHT.

THE SYNOPTIC SURFACE FRONTAL ZONE WAS ANALYZED AT 02Z IN BACKDOOR
ORIENTATION FROM THE MOUTH OF THE CHESAPEAKE BAY NORTHWESTWARD
THROUGH NORTHERN VA...THEN SOUTHWESTWARD ALONG OR JUST SOUTHWEST OF
THE BLUE RIDGE. THIS BOUNDARY IS EXPECTED TO MOVE INTO AND STALL
ALONG A SURFACE PRESSURE TROUGH INVOF THE VA/NC BORDER BY SAT
MORNING...WHERE IT...AND NUMEROUS OUTFLOW BOUNDARIES FROM ONGOING
CONVECTION...WILL BECOME THE FOCI FOR ANOTHER ROUND OF CONVECTION
ON SATURDAY. SEE SHORT TERM DISCUSSION BELOW FOR DETAILS.
TEMPERATURES ARE VERY NEAR THE EXPECTED OVERNIGHT LOWS OWING TO THE
EARLIER WIDESPREAD CONVECTIVE OVERTURNING/RELATIVE STABILIZATION OF
THE BOUNDARY LAYER - IN THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...

WEAK DIFFLUENCE ALOFT CONTINUES SATURDAY...ENHANCED SLIGHTLY BY THE
APPROACH OF TROUGHINESS ALOFT AND THE FAR SOUTHERN END OF A 60KT
UPPER JET MOVING TOWARD THE MID-ATLANTIC. PRECIPITABLE WATER VALUES
CONTINUE AROUND TWO INCHES...AND AS ANOTHER MID-LEVEL SHORTWAVE IS
FORECAST TO MOVE ACROSS CENTRAL NORTH CAROLINA DURING THE DAY AS THE
WEAKENING SURFACE FRONT SHOULD EDGE CLOSER TO THE VIRGINIA BORDER...
THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS IS GOOD ONCE AGAIN OVER
CENTRAL NORTH CAROLINA BY AFTERNOON. THERE IS ALSO DECENT ADVECTION
OF POTENTIAL VORTICITY ON THE 1.5PVU SURFACE FORECAST BY AFTERNOON.
1000-500MB LAPSE RATES ARE WEAKER THAN WHAT SHOULD RESULT TODAY...
LESS THAN 6C/KM EXPECTED...WITH MINIMAL DCAPE AND LESSER MLCAPE AS
WELL. WHILE AN ISOLATED SEVERE STORM CANNOT BE COMPLETED RULED OUT
WITH...AGAIN...THE PRIMARY THREAT OF WIND...PRIMARY THREAT FOR
SATURDAY SHOULD BE LOCALLY HEAVY RAIN...MAINLY IN THE TYPICAL URBAN
OR POOR DRAINAGE AREAS. BIAS-CORRECTED MOS GUIDANCE TEMPERATURES ARE
ACTUALLY A BLEND OF THE MAV AND MET GUIDANCE AND MOSTLY MID 80S NEAR
THE VIRGINIA BORDER TO AROUND 90 TOWARD THE SOUTH CAROLINA BORDER.

OVERNIGHT SATURDAY...THE NAM BUFR SOUNDINGS DRY THE MID- AND
UPPER-LEVEL AIR MASS SOME...WITH A SLIGHT DECREASE IN OVERALL
MOISTURE. THE GFS IS MORE MOIST OVERALL...AND WHILE LEANING TOWARD
THE GFS...WOULD ANTICIPATE OVERALL COVERAGE OF SHOWERS AND ANY
THUNDERSTORMS TO DIMINISH DIURNALLY. WILL STILL CONTINUE A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE LATE EVENING AND EARLY
OVERNIGHT HOURS...AND A SLIGHT CHANCE OVERNIGHT...BASED ON THE
PROXIMITY OF THE FRONT...MOISTURE...AND ANY MID-LEVEL WAVE.
OVERNIGHT LOWS ONCE AGAIN 70 TO 75 DEGREES. - DJF

BY SUNDAY...MID LEVEL HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS
WILL BUILD EASTWARD...WHILE THE BERMUDA HIGH WILL BUILD WESTWARD...
RESULTING IN RISING HEIGHTS OVER THE REGION. THIS WILL RESULT IN
BOTH THE MID LEVEL TROUGH AND THE SURFACE TROUGH WEAKENING ACROSS
THE REGION. HOWEVER...AMPLE MOISTURE WILL PERSIST ACROSS THE
FORECAST AREA...WITH PWAT VALUES PROGGED TO REMAIN ABOVE 2 INCHES.
THUS...AM STILL EXPECTING SCATTERED SHOWERS AND STORMS...MAINLY
DURING THE AFTERNOON/EVENING HOURS...HOWEVER GIVEN THE DIMINISHING
DYNAMIC SUPPORT...CONVECTIVE COVERAGE SHOULD BE LESS THAN PREVIOUS
DAYS. TEMPS WILL ALSO BEGIN TO WARM SLIGHTLY...BUT STILL SHOULD
REMAIN NEAR TO SIGHTLY BELOW AVERAGE...GENERALLY IN THE UPPER 80S TO
NEAR 90 DEGREES. OVERNIGHT LOWS ONCE AGAIN EXPECTED TO BE IN THE LOW
TO MID 70S. - KRR

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...

OVERALL...THE REGION IS EXPECTED TO BE INFLUENCED BY BROAD MID LEVEL
RIDGING THAT WILL EXTEND FROM THE CENTRAL PLAINS INTO THE
SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE.
THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF
THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT
THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND
TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING
DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN
THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A
RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL
DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO
SCATTERED DIURNAL TYPE PRECIP EACH DAY. THE HEAT WILL ALSO BEGIN TO
RETURN TO THE REGION...WITH GENERALLY LOW 90S ON MONDAY TRENDING TO
THE MID (MAYBE UPPER) 90S TOWARDS THE END OF THE WORK WEEK.
OVERNIGHT LOW WILL REMAIN IN THE LOW TO MID 70S.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1045 PM FRIDAY...

THE NUMEROUS THUNDERSTORMS THAT AFFECTED CENTRAL NC TERMINAL SITES
THIS AFTERNOON THROUGH EARLY EVENING HAVE NEARLY DIMINISHED...
ALTHOUGH SHOWERS PRODUCING BRIEF MVFR CONDITIONS MAY AFFECT FAY
THROUGH 06Z. OF NEXT CONCERN IS THE CHANCE OF FOG AND LOW STRATUS
DEVELOPMENT OVERNIGHT... GIVEN THE HIGH HUMIDITY AND RAIN AT OR NEAR
ALL TERMINALS. THE PRESENCE OF WIDESPREAD MID AND HIGH LEVEL
CONVECTIVE DEBRIS CLOUDS MAY LIMIT RADIATIONAL COOLING ENOUGH TO
LIMIT FOG TO MVFR FOR A FEW HOURS LATE TONIGHT INTO SATURDAY
MORNING. BUT THE HRRR MODEL EXPERIMENTAL AVIATION OUTPUT SUPPORTS
AREAS OF SCATTERED TO BROKEN CLOUDS BASED BELOW 2 THOUSAND FT AGL
LATE INTO THE OVERNIGHT HOURS... ESPECIALLY IN THE TRIAD LATE
TONIGHT. HAVE INCLUDED A PERIOD OF CIGS BETWEEN 800 AND 1200 FT AGL
FOR A FEW HOURS NEAR AND SHORTLY AFTER DAYBREAK... WITH MVFR VSBYS.
WILL CLOSELY MONITOR THE TRENDS OF THE HIGHER LEVEL CLOUDS FOR THE
NEXT SEVERAL HOURS AND UPDATE THE FORECASTS IF ANY CLEARING DEVELOPS
THAT WOULD FAVOR EVEN LOWER STRATUS FORMATION WITHIN THE VERY
LIGHT/VARIABLE FLOW PATTERN. ANY LOW CLOUDS SHOULD LIFT AND MIX OUT
IN SW FLOW BY LATE MORNING SATURDAY... BUT THE VERY MOIST AIR IN
PLACE WILL FACILITATE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORM
CLUSTERS BY EARLY SATURDAY AFTERNOON AT ALL TERMINAL FORECAST
LOCATIONS.

LOOKING BEYOND EARLY SATURDAY EVENING... MVFR TO IFR CONDITIONS ARE
POSSIBLE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING AND AGAIN
MONDAY MORNING... AS A WARM HUMID AIR MASS HOLDS OVER THE AREA.
SHOWERS AND STORMS ARE POSSIBLE ALMOST DAILY THROUGH WEDNESDAY...
POTENTIALLY AFFECTING SOME OR ALL FORECAST SITES... ALTHOUGH THE
COVERAGE IS EXPECTED TO BE MORE SCATTERED THAT WHAT WAS SEEN TODAY
OR WHAT IS EXPECTED SATURDAY... THUS THE STORMS FROM SUNDAY THROUGH
WEDNESDAY SHOULD BE LARGELY CIRCUMNAVIGABLE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...MWS
SHORT TERM...DJF/KRR
LONG TERM...KRR
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 20, 3:49 PM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT FRI JUL 20 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-212000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
349 PM EDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL RESULT IN ISOLATED SEVERE
WEATHER OVER CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. LARGE
HAIL TO THE SIZE OF QUARTERS...AND LOCAL FLOODING OF URBAN AND
POOR DRAINAGE AREAS...COULD ALSO OCCUR. THE THREAT OF SEVERE
WEATHER SHOULD DIMINISH BY 11 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN
SATURDAY AND SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. LOCALLY HEAVY RAINFALL AND ISOLATED INSTANCES OF FLOODING
WILL BE THE PRIMARY THREATS. HOWEVER...A SEVERE THUNDERSTORM WITH
LOCALLY DAMAGING WIND GUSTS COULD STILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. WE APPRECIATE
YOUR REPORTS AND SERVICE.

DJF

In the hours before

Local storm report, Jul 20, 7:19 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HEAVY RAIN       4 SE ARCHDALE           35.86N  79.93W
07/20/2012  E2.50 INCH       RANDOLPH           NC   TRAINED SPOTTER

            TRAINED SPOTTER IN TRINITY REPORTED HAVING RECEIVED 2.5
            INCHES OF RAIN IN APPROX 30 MINUTES.

&&

EVENT NUMBER RAH1200641

TDH
Local storm report, Jul 20, 8:22 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     LIGHTNING        CLIMAX                  35.92N  79.73W
07/20/2012                   GUILFORD           NC   PUBLIC

            LIGHTNING STRUCK A TREE AT A FARM NEAR THE TOWN OF
            CLIMAX. PEA SIZE HAIL REPORTED. ALSO REPORTED NEARLY 5
            INCHES OF RAIN BETWEEN 5 PM AND 8 PM TODAY.

&&

EVENT NUMBER RAH1200642

GIH
Local storm report, Jul 20, 10:04 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 ESE PIKEVILLE         35.47N  77.92W
07/20/2012                   WAYNE              NC   911 CALL CENTER

            ONE TREE DOWN NEAR LANCASTER ROAD AND HIGHWAY 111

0315 PM     TSTM WND GST     GOLDSBORO WAYNE APT     35.46N  77.97W
07/20/2012  M44 MPH          WAYNE              NC   AWOS

0335 PM     TSTM WND DMG     6 SW PINEVIEW           35.25N  79.16W
07/20/2012                   HARNETT            NC   911 CALL CENTER

            HARNETT CO 911 RECEIVED REPORT OF ONE TREE DOWN ON
            CAMERON HILL RD

0525 PM     TSTM WND DMG     3 NE BURLINGTON         36.11N  79.41W
07/20/2012                   ALAMANCE           NC   911 CALL CENTER

            ALAMANCE CO 911 RECEIVED REPORT OF TREE DOWN ON POWER
            LINES AT NEW JERSEY AVE IN BULINGTON.

0526 PM     HEAVY RAIN       3 WSW RALEIGH           35.80N  78.69W
07/20/2012  E1.25 INCH       WAKE               NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1.25 INCHES OF RAIN IN PAST
            THIRTY MINUTES IN WEST RALEIGH AT WADE AVE AND RIDGE RD

0528 PM     LIGHTNING        CLIMAX                  35.92N  79.73W
07/20/2012                   GUILFORD           NC   PUBLIC

            LIGHTNING STRUCK A TREE AT A FARM NEAR THE TOWN OF
            CLIMAX. PEA SIZE HAIL REPORTED. ALSO REPORTED NEARLY 5
            INCHES OF RAIN BETWEEN 5 PM AND 8 PM TODAY.

0534 PM     TSTM WND DMG     3 ENE CLIMAX            35.94N  79.68W
07/20/2012                   GUILFORD           NC   911 CALL CENTER

            POWER LINES DOWN AT 6114 LIBERTY RD.

0545 PM     LIGHTNING        1 WSW NEW HOPE          35.80N  78.57W
07/20/2012                   WAKE               NC   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED HOUSE FIRE CAUSED BY LIGHTNING
            AT 3847 PIN OAK RD IN RALEIGH.

0712 PM     HEAVY RAIN       4 SE ARCHDALE           35.86N  79.93W
07/20/2012  E2.50 INCH       RANDOLPH           NC   TRAINED SPOTTER

            TRAINED SPOTTER IN TRINITY REPORTED HAVING RECEIVED 2.5
            INCHES OF RAIN IN APPROX 30 MINUTES.

&&

EVENT NUMBER RAH1200635 RAH1200634 RAH1200637 RAH1200640 RAH1200636
RAH1200642 RAH1200639 RAH1200638 RAH1200641

GIH
Special weather statement, Jul 21, 1:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT SAT JUL 21 2012

NCZ089-210600-
SAMPSON-
113 AM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 200
AM EDT...

AT 112 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEBORO...OR ABOUT 11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 35
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLINTON...AND
INTERSTATE 40 BETWEEN EXITS 341 AND 355.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...ESPECIALLY ON INTERSTATE 40 BETWEEN EXITS 341 AND 355.

&&

LAT...LON 3474 7839 3484 7850 3486 7850 3490 7854
      3491 7854 3499 7864 3527 7837 3529 7831
      3522 7824 3520 7816 3509 7817 3505 7815
      3489 7815
TIME...MOT...LOC 0512Z 236DEG 29KT 3497 7849

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:21 PM EDTSpecial Weather StatementRAHPerson54 min
Jul 21, 1:46 PM EDTSpecial Weather StatementRAHWake44 min
Jul 21, 2:08 PM EDTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Scotland37 min
Jul 21, 2:20 PM EDTSpecial Weather StatementRAHHoke40 min
Jul 21, 2:45 PM EDTSpecial Weather StatementRAHJohnston30 min
Jul 21, 3:10 PM EDTSpecial Weather StatementRAHHoke35 min
Jul 21, 3:24 PM EDTSpecial Weather StatementRAHRichmond51 min
Jul 21, 3:33 PM EDTSpecial Weather StatementRAHWayne57 min
Jul 21, 3:40 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne65 min
Jul 21, 3:43 PM EDTSpecial Weather StatementRAHMoore47 min
Jul 21, 3:47 PM EDTSpecial Weather StatementRAHHoke43 min
Jul 21, 3:50 PM EDTSpecial Weather StatementRAHJohnston55 min
Jul 21, 4:12 PM EDTSpecial Weather StatementRAHHalifax48 min
Jul 21, 4:25 PM EDTSpecial Weather StatementRAHChatham, Harnett, Lee65 min
Jul 21, 4:39 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson66 min
Jul 21, 4:51 PM EDTSpecial Weather StatementRAHNash39 min
Jul 21, 5:14 PM EDTSpecial Weather StatementRAHGranville, Person61 min
Jul 21, 5:20 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash17 min
Jul 21, 6:02 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person58 min
Jul 21, 6:08 PM EDTSpecial Weather StatementRAHSampson52 min
Jul 21, 6:17 PM EDTSpecial Weather StatementRAHStanly43 min
Jul 21, 6:32 PM EDTSpecial Weather StatementRAHGuilford58 min
Jul 21, 6:36 PM EDTSpecial Weather StatementRAHHalifax, Warren54 min
Jul 21, 6:38 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford52 min
Jul 21, 6:49 PM EDTSpecial Weather StatementRAHForsyth41 min
Jul 21, 6:52 PM EDTAreal Flood AdvisoryRAHHalifax39 min
Jul 21, 7:12 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Warren63 min
Jul 21, 7:20 PM EDTFlash Flood WarningRAHHalifax, Warren3 hr
Jul 21, 7:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren39 min
Jul 21, 7:35 PM EDTSpecial Weather StatementRAHGuilford55 min
Jul 21, 7:46 PM EDTSpecial Weather StatementRAHDurham, Orange, Wake59 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.